Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 30, NWS Cleveland, OH

August 21, 2015

NWS Cleveland, OH issued this small craft advisory at Aug 21, 2015, 10:02 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2015, 10:02 AM EDT (14:02 UTC)
Expired
Aug 21, 2015, 4:00 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WHUS71 KCLE 211402
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EDT FRI AUG 21 2015


LEZ148-149-212000-
/O.EXP.KCLE.SC.Y.0029.000000T0000Z-150821T1400Z/
/O.NEW.KCLE.SC.Y.0030.150821T1402Z-150821T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1002 AM EDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS...WEST AROUND 15 TO 20 KNOTS WILL DECREASE TO 10 TO 15 
  KNOTS BY EARLY AFTERNOON. 

* WAVES/SEAS...3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146-147-211515-
/O.EXP.KCLE.SC.Y.0029.000000T0000Z-150821T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
1002 AM EDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE SUBSIDED BELOW 15 KNOTS AND WAVES HAVE FALLEN BELOW 4
FEET...THEREFORE THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 8:40 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 21, 8:40 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
840 AM EDT FRI AUG 21 2015

.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE OHIO VALLEY AND
LOWER GREAT LAKES REGION FRIDAY INTO EARLY SUNDAY. SUNDAY
AFTERNOON WITH HIGH WILL WEAKEN AND ALLOW A COLD FRONT TO APPROACH
THE AREA FROM THE WEST. THE FRONT SHOULD MOVE THROUGH THE AREA
SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
H850 TROUGH AXIS PASSING EAST OF THE LAKE THIS MORNING WITH
RIDGING BUILDING IN DIRECTLY IN IT'S WAKE. THIS WILL HELP ERODE
THE LAKE ENHANCED CLOUDS THAT HAVE MOVED INTO THE NORTHEAST
COUNTIES. WITH THE RIDGING MOVING IN AND PLENTY OF DRY AIR IN
PLACE (PW~0.7") WE CAN EXPECT MOSTLY SUNNY CONDITIONS ESPECIALLY
AS WE MOVE INTO THE AFTERNOON HOURS. THE SURFACE WINDS EAST OF
CLEVELAND WILL BE OUT OF NORTHWEST...AND WHEN COMBINED WITH THE
EARLY MORNING CLOUDS WE WILL SEE TEMPERATURES SLIGHTLY COOLER IN
THE LOWER TO MID 70S. IN THE WESTERN COUNTIES THE FLOW WILL BE OUT
OF THE SW WHICH WILL ENHANCE DOWNSLOPING...AND WITH MOSTLY SUNNY
SKIES WE WILL SEE TEMPERATURES NEAR 80.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE TONIGHT THROUGH SATURDAY
NIGHT. MOST OF SUNDAY SHOULD BE DECENT AS WELL ALTHOUGH THROUGH
THE AFTERNOON MOISTURE WILL INCREASE FROM THE WEST AHEAD OF AN
APPROACHING COLD FRONT. AFTERNOON TEMPS WILL BE A COUPLE DEGREES
WARMER ON SATURDAY VC FRIDAY WITH LOWER 80S EXPECTED SUNDAY.
SUNDAY AFTERNOON THE MODELS DIFFER WITH THE COLD FRONT. THE NAM
APPEARS TO HAVE IT IN NRN INDIANA BY 00Z MONDAY WHILE THE GFS IS
FASTER PLACING THE FRONT FROM THE ISLANDS TO KCVG. THE GFS IS
CLOSER TO THE ECMWF SO WILL BRING IN CHANCE POPS TO THE WESTERN
COUNTIES FOR THE AFTERNOON. SUNDAY NIGHT WILL HAVE CHANCE POPS FOR
ALL THROUGH MIDNIGHT AND FOR THE EAST AFTER MIDNIGHT FOLLOWING THE
PROGRESSION OF THE BOUNDARY. MONDAY SHAPING UP TO BE A FALL LIKE
DAY. UPPER LOW WILL BE IN ONTARIO WITH AN UPPER TROUGH ACROSS THE
GREAT LAKES. BOTH THE GFS AND ECMWF HAVE 850MB TEMPS DOWN TO 8 TO
10C WITH THE UPPER FLOW BECOMING INCREASINGLY CYCLONIC. WILL HAVE
LAKE EFFECT RAIN SHOWER CHANCES FOR THE TRADITIONAL LAKE EFFECT
AREAS WHILE HAVING AT LEAST A PORTION OF THE DAY MOSTLY CLOUDY.
WILL HAVE TEMPS IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE MODELS CONTINUE TO SHOW A LARGE UPPER LOW PARKED NORTH OF
LAKE HURON TUESDAY MORNING...LINGERING THROUGH THURSDAY MORNING.
THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS AS THE DEEPER POOL
OF MOISTURE ASSOCIATED WITH THE LOW GLANCES OHIO. THE LATEST GFS
IS A BIT MORE EAGER TO BRING IN SOME OF THAT MOISTURE ACROSS
EXTREME NORTHERN OHIO...BUT AT THIS POINT ONLY COMFORTABLE WITH
SLIGHT CHANCE POPS IN THE FAR NORTH AND EAST. ERIE WILL LIKELY BE
PRETTY CLOUDY ON WEDNESDAY WITH THE COOLER AIR ALOFT AND FLOW OFF
THE LAKE. IT WILL BE A STRUGGLE FOR ERIE TO GET INTO THE 70S
WEDNESDAY. THURSDAY MORNING THE TROF AXIS SWINGS THROUGH AND HIGH
PRESSURE WILL BUD AT THE SURFACE. CLOUDS WILL BEGIN TO BREAK UP IN
THE EAST BY EVENING AS THE HIGH BECOMES BETTER ESTABLISHED. BY
FRIDAY TEMPERATURES WILL REBOUND TO NEAR NORMAL AS THE LOW KICKS
DOWNSTREAM AND WE BEGIN TO SEE MORE IN THE WAY OF SUN.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
EXPECT THE LAST OF THE SCT TO OVC 6K FT CLOUDS TO DECREASE
THROUGH THE MORNING AS HIGH PRESSURE STRENGTHENS ACROSS THE
REGION TODAY. THESE CLOUDS ARE NOW PRIMARILY IN AND AROUND KERI
AND KYNG. ELSEWHERE...WE ARE MOSTLY CLEAR WITH JUST SOME THINNING
CI IN THE VICINITY OF KCAK AND KYNG. THE WIND REMAINS RATHER GUSTY
AT KERI...BUT WILL DIMINISH QUICKLY THROUGH THE MORNING. ALL OTHER
SITES SHOW LIGHT OR CALM WIND ALREADY. OVERNIGHT ALL SITES GO
LIGHT AND VARIABLE AS THE HIGH MOVES OVERHEAD.

OUTLOOK...NON VFR CONDITIONS POSSIBLE SUNDAY NIGHT WITH THE PASSAGE
OF A COLD FRONT AND POSSIBLE SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
THE SCA HAS BEEN EXTENDED THROUGH 10 AM FOR CUYAHOGA
COUNTY EAST TO DUNKIRK. BUOY OBSERVATIONS CONTINUE TO SUPPORT 3 TO 5
FOOT WAVES WITH ABOUT 20 KNOTS SUSTAINED WIND. CANCELLED THE SCA FOR
LORAIN AND ERIE OH COUNTIES WHERE THE WIND HAS ALREADY BEGUN TO
DIMINISH TO LESS THAN 10 KNOTS. BEACH HAZARD STATEMENTS WILL GO OUT
THIS MORNING AS WELL WITH THE SCA. THE WIND SHOULD DIMINISH QUICKLY
THROUGH THE MORNING OUT EAST...AND WAVES WILL DROP OFF TO ABOUT 2 TO
4 FEET BY MID MORNING. SATURDAY AND SUNDAY CONTINUE TO LOOK GOOD FOR
BOATING WITH LIGHT FLOW CARE OF THE HIGH. BY SUNDAY NIGHT THE WIND
WILL BEGIN TO INCREASE FROM THE SOUTH AS THE HIGH SHIFTS OFF THE MID-
ATLANTIC COAST AND LOW PRESSURE MATURES TO THE WEST. THE LOW WILL
DRAG A COLD FRONT ACROSS THE LAKE SUNDAY NIGHT AND THE WIND WILL
BEGIN TO INCREASE TO 10 TO 20 KNOTS FROM THE WEST BY LATE AFTERNOON.
THE FLOW WILL GENERALLY STAY W TO NW THROUGH THURSDAY AS THE LOW
SPINS OFF TO THE IMMEDIATE NORTH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 10 AM EDT THIS MORNING FOR
     OHZ011-012-089.
PA...BEACH HAZARDS STATEMENT UNTIL 10 AM EDT THIS MORNING FOR
     PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     LEZ146>149.

&&

SYNOPSIS...TK
NEAR TERM...JAMISON/TK
SHORT TERM...TK
LONG TERM...MAYERS
AVIATION...MAYERS
MARINE...MAYERS
Hazardous weather outlook, Aug 21, 9:05 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
905 AM EDT FRI AUG 21 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
PAZ002-003-221315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
SOUTHERN ERIE-CRAWFORD PA-
905 AM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001-221315-
ASHTABULA LAKESHORE-NORTHERN ERIE-
905 AM EDT FRI AUG 21 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:07 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake11 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.